Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 460, NWS Tulsa, OK

June 20, 2008Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 20, 2008, 12:46 PM CDT for Choctaw County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2008, 12:46 PM CDT (17:46 UTC)
Expired
Jun 20, 2008, 1:25 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Choctaw County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2128 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 201746
SVRTSA
OKC023-201845-
/O.NEW.KTSA.SV.W.0460.080620T1746Z-080620T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 145 PM CDT

* AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR SAWYER...MOVING SOUTHEAST AT
  16 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAWYER AND
  FORT TOWSON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3406 9549 3412 9526 3394 9515 3396 9523
      3393 9525 3391 9524 3389 9526 3390 9527
      3388 9529 3389 9532 3386 9534 3386 9542
TIME...MOT...LOC 1746Z 336DEG 14KT 3404 9537

$$
2 follow-up statements
000 
WWUS54 KTSA 201805
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT FRI JUN 20 2008

OKC023-201845-
/O.CON.KTSA.SV.W.0460.000000T0000Z-080620T1845Z/
CHOCTAW OK-
105 PM CDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FROGVILLE...MOVING
SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3402 9548 3403 9530 3396 9523 3393 9525
      3391 9524 3389 9526 3390 9527 3388 9529
      3389 9532 3386 9534 3387 9542
TIME...MOT...LOC 1805Z 357DEG 22KT 3388 9539

$$
000 
WWUS54 KTSA 201825
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT FRI JUN 20 2008

OKC023-201836-
/O.CAN.KTSA.SV.W.0460.000000T0000Z-080620T1845Z/
CHOCTAW OK-
126 PM CDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOCTAW COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3402 9548 3403 9530 3396 9523 3393 9525
      3391 9524 3389 9526 3390 9527 3388 9529
      3389 9532 3386 9534 3387 9542
TIME...MOT...LOC 1826Z 357DEG 22KT 3375 9538

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:08 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 20, 11:08 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CDT FRI JUN 20 2008

.DISCUSSION...
OVERNIGHT THUNDERSTORM COMPLEX CONTINUES TO
DIVE TO THE SOUTH ACROSS SOUTHEAST
OKLAHOMA AND WEST-CENTRAL ARKANSAS...
MAINLY SOUTH OF INTERSTATE 40. THIS
ACTIVITY IS EXPECTED TO EXIT THE REGION
OR DISSIPATE BY EARLY AFTERNOON. HOWEVER...
ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE
THIS AFTERNOON ALONG THE OUTFLOW
BOUNDARIES THAT LIE ACROSS THE AREA.
SOME OF THESE STORMS COULD BECOME STRONG
TO SEVERE WITH LARGE HAIL AND WIND GUSTS
TO AROUND 60 MPH POSSIBLE.

HAVE MADE SOME MINOR ADJUSTMENTS TO
THE TEMP..POP AND WX GRIDS FOR THIS
AFTERNOON. OTHERWISE...FORECAST IS
ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  66  86  64 /  20  10  20  20
FSM   87  67  85  64 /  60  10  10  10
MLC   89  65  85  62 /  60   0  10  10
BVO   86  62  86  61 /  20  10  20  20
FYV   82  59  81  58 /  40  10  10  10
BYV   82  62  81  59 /  50  10  10  10
MKO   86  65  84  63 /  30  10  10  10
MIO   86  62  86  61 /  20  10  10  20
F10   88  65  84  62 /  20  10  20  20
HHW   90  66  87  62 /  60  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....15
Hazardous weather outlook, Jun 20, 4:56 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 AM CDT FRI JUN 20 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT FRI JUN 20 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...THIS MORNING.

DISCUSSION...
A MID LEVEL WIND MAXIMUM AND A SUBTLE SURFACE BOUNDARY HAVE
RESULTED IN A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ACROSS
NORTHEAST OKLAHOMA THIS MORNING.  MODERATE INSTABILITY AND
30 KNOTS OF DEEP LAYER SHEAR SHOULD HELP CONTINUE THE SEVERE
WEATHER THREAT AS THE STORMS MOVE SOUTH SOUTHEAST. THE STORMS
ARE EXPECTED TO MOVE OUT OF THE AREA BY THIS AFTERNOON.  ONLY
A VERY SMALL CHANCE OF SEVERE THUNDERSTORMS WILL REMAIN THIS
AFTERNOON. AT THIS TIME...THUNDERTORMS ARE NOT EXPECTED TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
NORTHWEST FLOW WILL CONTINUE THE NEXT FEW DAYS BRINGING A
CONTINUED CHANCE OF THUNDERSTORMS. UPPER RIDGING IS EXPECTED
TO BUILD INTO THE AREA EARLY NEXT WEEK.  A TROUGH WILL MOVE
ALONG THE PERIPHERY OF THE RIDGE BRINGING MORE THUNDERSTORM
CHANCE DURING THE MIDDLE OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 20, 11:20 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT FRI JUN 20 2008

OKZ049-075-201700-
LATIMER OK-PUSHMATAHA OK-
1120 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA AND SOUTHWESTERN LATIMER

AT 1120 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHWEST OF SARDIS...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...
CLAYTON...SNOW...NASHOBA...STANLEY...TUSKAHOMA AND SARDIS.

LAT...LON 3459 9552 3460 9552 3471 9552 3479 9536
      3444 9507 3430 9539
TIME...MOT...LOC 1620Z 334DEG 20KT 3468 9545
Special weather statement, Jun 20, 11:39 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 AM CDT FRI JUN 20 2008

OKZ049-053-201730-
CHOCTAW OK-PUSHMATAHA OK-
1139 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 1139 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CORINNE...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...FORT TOWSON...
SWINK...SOBOL...HUSKEY...CORINNE AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3420 9539 3420 9518 3410 9514 3394 9514
      3393 9515 3396 9523 3393 9525 3390 9525
      3388 9531 3389 9532 3387 9533 3386 9536
TIME...MOT...LOC 1639Z 348DEG 17KT 3416 9528
Local storm report, Jun 20, 11:48 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     HAIL             PYRAMID CORNERS         36.80N 95.14W
06/20/2008  E2.00 INCH       CRAIG              OK   PUBLIC

0615 AM     HAIL             MUSKOGEE                35.75N 95.37W
06/20/2008  E0.75 INCH       MUSKOGEE           OK   LAW ENFORCEMENT

0840 AM     FLASH FLOOD      FORT GIBSON             35.80N 95.25W
06/20/2008                   MUSKOGEE           OK   LAW ENFORCEMENT

            3 CITY STREETS HAD TO CLOSED DUE TO HIGH WATER.

&&

NMM
Local storm report, Jun 20, 11:52 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1152 AM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      6 SW TULSA              36.07N 96.00W
06/18/2008                   TULSA              OK   LAW ENFORCEMENT

            INTERSTATE 44 AT 33RD WEST AVE. CLOSED FROM 900 AM TIL
            942 AM DUE TO WATER ON THE INTERSTATE.

&&

NMM
Special weather statement, Jun 20, 12:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT FRI JUN 20 2008

OKZ049-201815-
PUSHMATAHA OK-
1224 PM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PUSHMATAHA

AT 1224 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTH OF DARWIN...MOVING SOUTH AT 22 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ANTLERS...MOYERS...KOSOMA...
DARWIN AND KELLOND.

THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL... SMALL
HAIL AND WIND GUSTS TO 40 MPH.

LAT...LON 3417 9579 3421 9579 3435 9579 3436 9579
      3436 9560 3416 9556
TIME...MOT...LOC 1724Z 349DEG 19KT 3430 9576
Special weather statement, Jun 20, 12:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT FRI JUN 20 2008

OKZ053-201815-
CHOCTAW OK-
1230 PM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 1230 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
APPLE...MOVING SOUTHEAST AT 13 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...MESSER...
HUSKEY...FALLON AND APPLE.

THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL... SMALL
HAIL AND WIND GUSTS TO 40 MPH.

LAT...LON 3416 9551 3416 9531 3390 9525 3389 9526
      3390 9527 3388 9529 3389 9532 3387 9533
      3386 9536 3387 9545
TIME...MOT...LOC 1730Z 329DEG 11KT 3411 9539

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:33 PM CDTSpecial Weather StatementTSALatimer42 min
Jun 19, 10:44 PM CDTSpecial Weather StatementTSAPittsburg46 min
Jun 19, 10:49 PM CDTSevere Thunderstorm WarningTSAPittsburg24 min
Jun 19, 11:15 PM CDTSpecial Weather StatementTSALatimer30 min
Jun 20, 1:27 AM CDTSpecial Weather StatementTSAOttawa63 min
Jun 20, 1:36 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa54 min
Jun 20, 2:25 AM CDTSpecial Weather StatementTSADelaware, Mayes65 min
Jun 20, 2:58 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Rogers62 min
Jun 20, 3:45 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware60 min
Jun 20, 4:29 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner50 min
Jun 20, 4:51 AM CDTSpecial Weather StatementTSAAdair, Cherokee54 min
Jun 20, 5:18 AM CDTSpecial Weather StatementTSASequoyah57 min
Jun 20, 5:47 AM CDTSpecial Weather StatementTSASequoyah58 min
Jun 20, 6:13 AM CDTSevere Thunderstorm WarningTSAMuskogee32 min
Jun 20, 6:47 AM CDTSpecial Weather StatementTSAMuskogee58 min
Jun 20, 6:57 AM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah63 min
Jun 20, 7:35 AM CDTSpecial Weather StatementTSAOkmulgee55 min
Jun 20, 7:37 AM CDTSpecial Weather StatementTSALatimer38 min
Jun 20, 7:41 AM CDTSpecial Weather StatementTSAMuskogee34 min
Jun 20, 8:19 AM CDTAreal Flood AdvisoryTSACherokee, McIntosh, Muskogee, Wagoner3 hr
Jun 20, 8:23 AM CDTSpecial Weather StatementTSAMuskogee52 min
Jun 20, 8:37 AM CDTFlash Flood WarningTSAMuskogee, Wagoner6 hr
Jun 20, 8:51 AM CDTSpecial Weather StatementTSALeFlore54 min
Jun 20, 10:03 AM CDTSpecial Weather StatementTSALatimer27 min
Jun 20, 10:20 AM CDTSpecial Weather StatementTSAPittsburg40 min
Jun 20, 11:20 AM CDTSpecial Weather StatementTSAPushmataha40 min
Jun 20, 11:39 AM CDTSpecial Weather StatementTSAChoctaw51 min
Jun 20, 12:24 PM CDTSpecial Weather StatementTSAPushmataha51 min
Jun 20, 12:30 PM CDTSpecial Weather StatementTSAChoctaw45 min
Jun 20, 1:22 PM CDTSpecial Weather StatementTSAChoctaw38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.